MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #8 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #8 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6265-5108
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532); Insufficient Information (4580)
Date of Event 09/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned to the manufacturer.
 
Event or Problem Description
Wife reported her husband had a revision of the left hip on (b)(6) 2022 due to the "two metals being worn down to fine pencil tips".Primary surgery was done in (b)(6) 2007.
 
Event or Problem Description
Wife reported her husband had a revision of the left hip on (b)(6) 2022 due to the "two metals being worn down to fine pencil tips".Primary surgery was done on (b)(6) 2007.Update: per patient medical records, it was indicated that the patient was revised due to disassociation of the head from the stem, fracture of the femoral stem trunnion, metallosis and osteolysis, destruction of abductors, heterotopic ossification and fracture of the greater trochanter whereby the stem, head and liner were explanted and the patient was converted to a restoration modular construct with dall miles grip plate and cabling for fixation.It was also reported that the shell was slightly more vertical than ideal but removal would have caused significant bone loss, so it was left implanted.During revision surgery, the following were performed: "debridement of chronic metallic wear debris and osteolysis," "open reduction internal fixation left greater trochanter fracture," and "resection of heterotopic ossification." despite the reported proximal bone erosions, the femoral stem was reported to be well-fixed and removal was intensive.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and disassociation involving a citation stem that was mated with a lfit v40 cocr head was reported.The event was confirmed via clinician review of provided medical records.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: the patient underwent a tha with a citation tmzf stem matched to a v40 lfit 36 mm head in 2007.In 2022, he had a catastrophic failure of the femoral stem with a trunnion fracture.He underwent a revision tha.Event confirmation: the event, a revision for fracture of the femoral stem was confirmed.Root cause: the root cause of the revision was fracture of the femoral stem.The root cause of the stem fracture cannot be stated." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported citation stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CITATION TMZF HA STEM #8 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16590146
Report Number0002249697-2023-00289
Device Sequence Number4937340
Product Code LPH
UDI-Device Identifier07613153074311
UDI-Public07613153074311
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2009
Device Model Number6265-5108
Device Catalogue Number6265-5108
Device Lot Number10000301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite